Electronic Communications in Probability

A multidimensional version of noise stability

Joe Neeman

Full-text: Open access


We give a multivariate generalization of Borell's noise stability theorem for Gaussian vectors. As a consequence we recover two inequalities, also due to Borell, for exit times of the Ornstein-Uhlenbeck process.

Article information

Electron. Commun. Probab., Volume 19 (2014), paper no. 72, 10 pp.

Accepted: 20 October 2014
First available in Project Euclid: 7 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60G15: Gaussian processes

Gaussian noise stability exit time hitting time Ornstein-Uhlenbeck process

This work is licensed under a Creative Commons Attribution 3.0 License.


Neeman, Joe. A multidimensional version of noise stability. Electron. Commun. Probab. 19 (2014), paper no. 72, 10 pp. doi:10.1214/ECP.v19-3005. https://projecteuclid.org/euclid.ecp/1465316774

Export citation


  • Bakry, D.; Ledoux, M. Lévy-Gromov's isoperimetric inequality for an infinite-dimensional diffusion generator. Invent. Math. 123 (1996), no. 2, 259–281.
  • Bobkov, S. G. An isoperimetric inequality on the discrete cube, and an elementary proof of the isoperimetric inequality in Gauss space. Ann. Probab. 25 (1997), no. 1, 206–214.
  • Borell, Christer. Geometric bounds on the Ornstein-Uhlenbeck velocity process. Z. Wahrsch. Verw. Gebiete 70 (1985), no. 1, 1–13.
  • Burchard, A.; Schmuckenschläger, M. Comparison theorems for exit times. Geom. Funct. Anal. 11 (2001), no. 4, 651–692.
  • Carlen, E. A.; Kerce, C. On the cases of equality in Bobkov's inequality and Gaussian rearrangement. Calc. Var. Partial Differential Equations 13 (2001), no. 1, 1–18.
  • Eaton, Morris L. Multivariate statistics. A vector space approach. Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics. John Wiley & Sons, Inc., New York, 1983. xvi+512 pp. ISBN: 0-471-02776-6
  • Ehrhard, Antoine. Inégalités isopérimétriques et intégrales de Dirichlet gaussiennes. (French) [Isoperimetric inequalities and Gaussian Dirichlet integrals] Ann. Sci. École Norm. Sup. (4) 17 (1984), no. 2, 317–332.
  • Isaksson, Marcus; Mossel, Elchanan. Maximally stable Gaussian partitions with discrete applications. Israel J. Math. 189 (2012), 347–396.
  • S. Khot, G. Kindler, E. Mossel, and R. O'Donnell. Optimal inapproximability results for MAX-CUT and other 2-variable CSPs? In Proc. 45th Annu. IEEE Symp. Foundations of Computer Science, pages 146–154. IEEE, 2004.
  • G. Kindler and R. O'Donnell. Gaussian noise sensitivity and Fourier tails. In IEEE Conf. Computational Complexity, pages 137–147, 2012.
  • Ledoux, Michel. The geometry of Markov diffusion generators. Probability theory. Ann. Fac. Sci. Toulouse Math. (6) 9 (2000), no. 2, 305–366.
  • Mossel, Elchanan. Gaussian bounds for noise correlation of functions. Geom. Funct. Anal. 19 (2010), no. 6, 1713–1756.
  • E. Mossel and J. Neeman. Robust dimension free isoperimetry in Gaussian space. 2012.
  • Mossel, Elchanan; O'Donnell, Ryan; Oleszkiewicz, Krzysztof. Noise stability of functions with low influences: invariance and optimality. Ann. of Math. (2) 171 (2010), no. 1, 295–341.
  • Raghavendra, Prasad. Optimal algorithms and inapproximability results for every CSP? [extended abstract]. STOC'08, 245–254, ACM, New York, 2008.
  • Varopoulos, N. Th. Hardy-Littlewood theory for semigroups. J. Funct. Anal. 63 (1985), no. 2, 240–260.